Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 216, NWS St. Louis, MO

September 29, 2019Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Sep 29, 2019, 11:37 AM CDT for Lewis County, Missouri. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
Sep 29, 2019, 11:37 AM CDT (16:37 UTC)
Expired
Oct 3, 2019, 9:59 PM CDT
In force
4 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fabius River near Ewing (EWMM7).

Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Sep 29, 9:08 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Sep 29, 9:08 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
908 AM CDT Sun Sep 29 2019

.UPDATE...
Issued at 907 AM CDT Sun Sep 29 2019

PoPs have been increased across parts of west central IL to
account for a small cluster of thunderstorms approaching the
area. Updated grids and products have been sent.

Kanofsky

&&

.SHORT TERM...  (Through Late This Afternoon)
Issued at 326 AM CDT Sun Sep 29 2019

The now stationary front remains draped across the region from
roughly Columbia, MO to Effingham, IL. The front is forecast to
finally begin pushing north later this morning due to
strengthening southerly flow, eventually moving north of the area
by this evening. Before the front clears the area, it and
lingering outflows from the ongoing convection may serve as a
focus for additional shower and storm development. The best precip
chances will be along and north of the current frontal position,
but will diminish by this afternoon as the front exits and large
scale subsidence begins thanks to mid level height rises. However,
water vapor imagery shows evidence of a few subtle shortwave
upstream of the region, and may help induce isolated showers or
storms through the late afternoon. A handful of the CAMs show this
scenario playing out, so have kept a mention of isolated storms
in the forecast through this afternoon for the northern half of
the area.

With limited instability this morning when storm coverage will
like be it's greatest, and then limited storm coverage/chances
this afternoon, most storms will have a hard time producing
damaging winds or large hail. However, with deep layer shear
expected to be around 30 kts through much of the day today, I
cannot rule out a storm or two becoming strong to severe.

BSH

.LONG TERM...  (Tonight through Saturday)
Issued at 326 AM CDT Sun Sep 29 2019

Storm chances will finally exit the area this evening with
diminishing instability and the departure of the front. This will
begin a period of dry weather as a stout upper high builds atop
the southeastern quarter of the CONUS and an upper trough digs
into the northern US Rockies. This pattern will be reflected at
the surface by high pressure to our east and deepening low
pressure to our west through mid week. The resultant southerly
winds will reestablish an unseasonably warm airmass atop the
region, with high temperatures around 15 degrees above normal on
Monday and Tuesday.

Several embedded shortwaves are forecast to ripple through the Great
Plains on Monday and Tuesday, deepening the surface low to our
west and establishing a baroclinic zone to our northwest. That
baroclinic zone will then push into the mid-Mississippi Valley as
the previously mentioned upper trough finally swings into the
central CONUS on Wednesday. Showers and storms appear rather
likely with this frontal passage, though there are still some
question marks as to when exactly that will occur and how quickly
the front exits the region.

The most noticeable change front this frontal passage will be an
end to the unseasonable warmth as cool high pressure builds into
the region by the end of the week. After a couple of days of cool
dry weather beneath this high, attention then turns to the
possibility of yet another low pressure system moving through the
region over the weekend. This may temporarily draw above normal
temperatures back into the region and bring precipitation back
into the picture. However, considerable differences remain with
regards to cyclone timing and intensity, so just have chance
showers and storms on Saturday.

BSH

&&

.AVIATION...  (For the 12z TAFs through 12z Monday Morning)
Issued at 633 AM CDT Sun Sep 29 2019

Terminals are expected to be dry this morning though cannot rule
out an isolated shower or thunderstorm. Main story will be the low
visibilities and ceilings at KUIN which is forecast to steadily
improve. Around midday, VFR conditions are favored behind a warm
frontal passage. Winds at KUIN behind this front will also veer to
the south.

Another round of isolated-scattered showers and storms is forecast
for this afternoon, mainly near the Missouri-Iowa border. These
storms should stay north of the terminals, but may get close to
KUIN.

SPECIFICS FOR KSTL:

A spot shower is possible early this morning, with isolated
thunderstorms also possible this afternoon. Chances of any
activity directly affecting the terminal appear low, and only
have a VCSH group in for early this morning. Light and variable
winds this morning should turn out of the south behind a warm
front moving northward away from the terminal.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Sep 29, 3:47 AM CDT, 7 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
347 AM CDT Sun Sep 29 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-300900-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
347 AM CDT Sun Sep 29 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Isolated to scattered thunderstorms are possible across portions of
the area through this afternoon and an isolated severe storms is
possible in northern Missouri and west-central Illinois.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is another chance of thunderstorms late Tuesday night through
Thursday across much of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this morning and this afternoon
in northern Missouri and west-central Illinois.

BSH

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 9:27 PM CDTRiver Flood WarningLSXLincoln41 days
Sep 29, 6:00 AM CDTRiver Flood WarningLSXMarion14 hr
Sep 29, 11:03 AM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau21 days
Sep 29, 11:03 AM CDTRiver Flood WarningLSXGasconade, Montgomery23 days
Sep 29, 11:03 AM CDTRiver Flood WarningLSXSaint Charles, Saint Louis17 days
Sep 29, 11:26 AM CDTRiver Flood WarningLSXMarion27 days
Sep 29, 11:26 AM CDTRiver Flood WarningLSXSaint Charles44 days
Sep 29, 11:26 AM CDTRiver Flood WarningLSXSaint Charles28 days
Sep 29, 11:26 AM CDTRiver Flood WarningLSXPerry, Sainte Genevieve41 days
Sep 29, 11:37 AM CDTRiver Flood WarningLSXMarion10 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.